Social Anxiety Support Forum banner

1 - 20 of 20 Posts

·
SAS Master
Joined
·
943 Posts
Discussion Starter · #1 ·
Three weeks ago I bought a new bottle of multivitamins. Once a week for the past three weeks, I have thrown up in the morning seemingly for no good reason and I feel fine afterwords. This is like five-ten minutes into eating breakfast so I tried to narrow it down. The only constant during each breakfast seemed to be my multivitamin, so I stopped taking it and haven't gotten sick again so far.

Is it that bad to not take a multivitamin? I hate to go buy another new bottle to see if that makes a difference. They're expensive.
 

·
A Living Woman
Joined
·
3,464 Posts
I have a hard time with multivitamins too. I usually can't take them. BUT a subscriber to a journal I have told me that in one of her classes they did some experiment with multivitamins and found that One A Day Women's was the easiest on stomachs so I started taking that. I still have a hard time if I go off of them for a while and get back on. It takes about a month to COMPLETELY get used to it but I stick to it cuz I really need it.
 

·
SAS Master
Joined
·
943 Posts
Discussion Starter · #3 ·
300% vitamin C, 250% vitamin D3, 167% Vitamin E, 200% vitamin B5, 300% vitamin B12, 200% Manganese. Those are just the ones that are over. I was imagining it could be a manufacturing problem, like there is something in them that shouldn't be. Can just the vitamins make me sick?
 

·
Registered
Joined
·
15 Posts
It is possible it is too much of something you are getting. I know personally, starting after not using them for a while can make me feel like crap for a week, and ive talked to others with the same experience. Have you had any blood work done recently?
 

·
Registered
Joined
·
582 Posts
Now much zinc does it have? I tired zinc as an immune booster once and if i took it in the morning before i ate it sometimes gave me an awful urge to throw up.
 

·
Doing my best
Joined
·
301 Posts
this happens to me. i even switched brands and it was the same deal.

i'd get the strongest urge to sneeze (strange right?) or puke after taking a multi in the morning after breakfast. i didn't even attempt to take it before i ate - that would hurt.

i take it at lunch now. gives me time to have a little more food in my gut and i still have enough hours before i go to bed for it not to affect my sleep. i dunno, i read that you should take them no later than 3-5 hours before bed because they could keep you awake...? not sure.

so try em at lunch and see if that pukey feeling goes away.
 

·
Banned
Joined
·
12,147 Posts
Have you tried eating something before you take the vitamin? A couple of pieces of toast or even a glass of milk might help you keep it down. I just started a new vitamin a few days ago. This morning, I got up and took it on an empty stomach and became incredibly sick a few minutes later. I didn't throw up but it was close.

Also, the other thing I did differently this morning was that I took my fish oil about 5-10 minutes before the multivitamin. I usually take it a few hours after. If you're taking fish oil too, try waiting until later in the day.
 

·
A Living Woman
Joined
·
3,464 Posts
Have you tried eating something before you take the vitamin? A couple of pieces of toast or even a glass of milk might help you keep it down. I just started a new vitamin a few days ago. This morning, I got up and took it on an empty stomach and became incredibly sick a few minutes later. I didn't throw up but it was close.
That's what I usually do. I get a big breakfast, eat some of it, take my vitamin and supplements, finish my breakfast slowly, and have a couple of snacks between meals. If I keep food in my stomach I feel better than not having as much food in my stomach.
 

·
The b**** is back
Joined
·
1,121 Posts
They always make me feel ill, as do iron supplements. I haven't tried this, but I've heard that some people take them before bed. Maybe that might help?
 

·
Registered
Joined
·
60 Posts
I try to GNC Multivitamins. I take 2 in the morning with a good amount of water and thats about it. I urine is like a yellowish/green but thats about it.
 

·
SAS Master
Joined
·
943 Posts
Discussion Starter · #16 ·
Have you tried eating something before you take the vitamin? A couple of pieces of toast or even a glass of milk might help you keep it down. I just started a new vitamin a few days ago. This morning, I got up and took it on an empty stomach and became incredibly sick a few minutes later. I didn't throw up but it was close.

Also, the other thing I did differently this morning was that I took my fish oil about 5-10 minutes before the multivitamin. I usually take it a few hours after. If you're taking fish oil too, try waiting until later in the day.
No, what I had been doing was taking a calcium pill, multivitamin, allergy pill, and baby aspirin all together. And then pretty much right after that, I start eating breakfast, and then a few minutes in I get sick.

I've stopped taking the multivitamin and baby aspirin for now and just take the calcium and allergy pill.
 

·
Banned
Joined
·
2,331 Posts
No, what I had been doing was taking a calcium pill, multivitamin, allergy pill, and baby aspirin all together. And then pretty much right after that, I start eating breakfast, and then a few minutes in I get sick.

I've stopped taking the multivitamin and baby aspirin for now and just take the calcium and allergy pill.
I would try eating breakfast first, then take the pills about 15 minutes later.
 

·
Unavailable
Joined
·
212 Posts
I haven't had this problem with multivitamins, but I know that calcium supplements KILL me. They make me want to throw up and give me horrible cramps to the point that I'm curled up in bed for an hour. Sometimes eating helps, sometimes it doesn't; I haven't found the perfect balance yet. I don't have this problem with iron or any other supplement either.
 

·
Registered
Joined
·
1,388 Posts
Try eating the vitamins on a full stomach with lots of water, or on a completely empty stomach. Usually the first option is best for your stomach, but there are vitamins out there that react badly with food and are best taken with nothing in your stomach.
 

·
The b**** is back
Joined
·
1,121 Posts
I would space it out. Don't take them all in one go, that's a lot for the body to handle.
 
1 - 20 of 20 Posts
Top